Alert archive / Arizona / Flash Flood Warnings in 2012
Flash Flood Warning 62, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 3, 2012, 5:42 PM MST for Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 5:42 PM MST (00:42 UTC)
- Expired
- Sep 3, 2012, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 73 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
269 WGUS55 KPSR 040042 FFWPSR AZC013-040345- /O.NEW.KPSR.FF.W.0062.120904T0042Z-120904T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 542 PM MST MON SEP 3 2012 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES SYCAMORE CREEK...SUNFLOWER... * UNTIL 845 PM MST * AT 538 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HEAVY RAIN OVER THE SUNFLOWER BURN AREA. THE RAIN WILL PRODUCE SIGNIFICANT FLOW IN CREEKS AND WASHES ACCOMPANIED BY MUD...ROCKS... AND DEBRIS. * FLASH FLOODING OF THE SYCAMORE CREEK DRAINAGE IS IMMINENT AND WILL IMPACT THE COMMUNITY OF SUNFLOWER...AS WELL AS LOW WATER CROSSINGS OF FOREST ROADS AND TRAILS. THIS INCLUDES FOREST ROAD 22 SOUTH OF HIGHWAY 87...THE ARIZONA TRAIL...AND BOULDER CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE NEAR THE BANKS OF SYCAMORE CREEK OR OTHER NEARBY DRAINAGE AREAS MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND DONT DROWN. LIFE-THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL TRIGGER MUD AND DEBRIS FLOWS...AND ROCKSLIDES IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT. && LAT...LON 3400 11153 3400 11145 3383 11145 3383 11150 $$ NOLTE
3 follow-up statements
119 WGUS75 KPSR 040118 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 618 PM MST MON SEP 3 2012 AZC013-040345- /O.CON.KPSR.FF.W.0062.000000T0000Z-120904T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 618 PM MST MON SEP 3 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR EXTREME NORTHEASTERN MARICOPA COUNTY... AT 610 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO MONITOR A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE SUNFLOWER BURN AREA. PRECIPITATION GAUGE LOCATED IN THE NORTHERN PORTIONS OF THE BURN AREA HAS ALREADY MEASURED ALMOST ONE INCH OF RAINFALL IN THE LAST HOUR. RADAR CONTINUES TO INDICATE MODERATE TO HEAVY RAINFALL OVER THE CENTRAL PORTION OF THE BURN AREA...SLOWLY MOVING TO SOUTH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYCAMORE CREEK AND THE COMMUNITY OF SUNFLOWER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE NEAR THE BANKS OF SYCAMORE CREEK OR OTHER NEARBY DRAINAGE AREAS MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND DONT DROWN. LIFE-THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY WASHES IS LIKELY. THE HEAVY RAINS WILL TRIGGER MUD AND DEBRIS FLOWS...AND ROCKSLIDES IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA. && LAT...LON 3400 11153 3400 11145 3383 11145 3383 11150 $$ NOLTE
991 WGUS75 KPSR 040238 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 738 PM MST MON SEP 3 2012 AZC013-040345- /O.CON.KPSR.FF.W.0062.000000T0000Z-120904T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 738 PM MST MON SEP 3 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR EXTREME NORTHEASTERN MARICOPA COUNTY... AT 730 PM MST...RUNOFF FROM EARLIER THUNDERSTORMS CONTINUED TO SUPPORT INCREASED FLOW IN SYCAMORE CREEK...DOWNSTREAM OF FROM THE SUNFLOWER BURN AREA. WHILE RAINFALL HAS ENDED ACROSS THE BURN AREA...CONTINUED FLOW IN SYCAMORE CREEK HAS BEEN INDICATED. ADDITIONAL RUNOFF WILL SUPPORT THE RUNNING OF SYCAMORE CREEK FOR THE NEXT FEW HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SYCAMORE CREEK PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE NEAR THE BANKS OF SYCAMORE CREEK OR OTHER NEARBY DRAINAGE AREAS MOVE IMMEDIATELY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. TURN AROUND DONT DROWN. && LAT...LON 3400 11153 3400 11145 3383 11145 3383 11150 $$ NOLTE
848 WGUS75 KPSR 040338 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 838 PM MST MON SEP 3 2012 AZC013-040346- /O.EXP.KPSR.FF.W.0062.000000T0000Z-120904T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 838 PM MST MON SEP 3 2012 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MST FOR EXTREME NORTHEASTERN MARICOPA COUNTY... STORM ACTIVITY HAS ENDED ACROSS THE WARNING AREA AS WELL AS LOCATIONS UPSTREAM OR NORTH OF THE BURN AREA THIS EVENING. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. STREAM GAUGES ALONG SYCAMORE CREEK REPORTED SOME ENHANCED FLOW IN THE CREEK EARLIER THIS EVENING THAT HAS SLOWLY RECEDED. WHILE THE THREAT FOR RAINFALL AND INITIAL RUNOFF HAS ENDED...ELEVATED FLOW MAY CONTINUE THROUGH SYCAMORE CREEK AND DOWNSTREAM TOWARDS SUNFLOWER THROUGH THE EVENING. REMEMBER...AVOID DRIVING THROUGH WATER COVERED ROADWAYS AND REPORT ANY ADDITIONAL FLOODING AND IMPACTS TO LOCAL LAW ENFORCEMENT. LAT...LON 3400 11153 3400 11145 3383 11145 3383 11150 $$ NOLTE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 5:15 PM MST, 27 minutes earlier.
Area forecast discussion, Sep 3, 5:15 PM MST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 515 PM MST MON SEP 3 2012 .UPDATE... UPDATED AVIATION SECTION. && .SYNOPSIS... HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER OR NEAR NEW MEXICO THROUGH MUCH OF THE UPCOMING WEEK. VERY MOIST AND MODERATELY UNSTABLE AIR WILL OVERSPREAD THE AREA...WHILE WEAK WEATHER DISTURBANCES PERIODICALLY MOVE WEST ACROSS NORTHERN MEXICO. AS A RESULT...EXPECT A RATHER ACTIVE PERIOD OF WEATHER THIS WEEK...WITH AN ABOVE NORMAL CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND STRONG WINDS ARE LIKELY WITH THE MORE INTENSE STORMS. && .DISCUSSION ISSUED 300 PM... LATEST RAP ANALYZED A DIFFUSE TROUGH EXTENDING FROM SOUTHERN NM TO HERMOSILLO MEXICO...THOUGH THIS IS DIFFICULT TO IDENTIFY ON WV IMAGERY. STRONG STORMS HAVE DEVELOPED IN THE DIFLUENT REGION BETWEEN THIS TROUGH AND AN ANTICYCLONE CENTERED NEAR THE WHITE MOUNTAINS. FURTHER NORTH ACROSS THE MOGOLLON RIM...OROGRAPHICALLY-INDUCED SHOWERS AND THUNDERSTORMS HAVE ALSO FORMED BUT CONTINUE TO DRIFT NORTHEASTWARD TOWARDS THE CO PLATEAU WITHIN A 10 KT MEAN LAYER FLOW. EARLIER MOISTURE SURGE ALONG THE GOC AND ACROSS YUMA AND THE IMPERIAL VALLEY YIELDED HEAT INDICES BETWEEN 110 AND 115 DEGREES...BUT HAVE SINCE LOWERED AS THE ATMOSPHERE MIXES OUT. LATEST MESOANALYSIS SHOWS MODERATELY STRONG CONVECTIVE INHIBITION ACROSS MUCH OF THE FORECAST AREA...LARGELY DUE TO A RIDGE AND THE ASSOCIATED WARM/DRY AIR IN THE 800-700 MB LAYER. MODEL SOUNDINGS INDICATE THAT THIS LAYER WILL MOISTEN ACROSS WESTERN AZ THIS AFTERNOON...WHICH WILL HELP TO ERODE THE CIN AND INITIATE ISOLATED CONVECTION. NMM-B BASED WRF FROM UNIV OF AZ APPEARS TO HAVE THE BEST HANDLE ON THE SHORT-TERM EVOLUTION AND SUGGESTS STORMS WILL FIRE ACROSS YUMA AND LA PAZ COUNTIES THIS AFTERNOON. ISOLATED ACTIVITY IN THE IMPERIAL VALLEY ALSO CANNOT BE RULED OUT...GIVEN THE SOUTHWESTERLY STEERING FLOW AND PRESENCE OF CB/TCU ON VISIBLE SATELLITE ALONG THE BAJA SPINE. ACROSS THE PHOENIX METRO AREA...THE MAIN IMPACT APPEARS TO BE THE POTENTIAL BLOWING DUST FROM THUNDERSTORMS TO THE SOUTH...THOUGH POPS REMAIN 5 TO 10 PERCENT ABOVE THE CLIMATOLOGICAL AVERAGE. && .PREVIOUS DISCUSSION ISSUED 425 AM... IN THE SHORT TERM (MONDAY-WEDNESDAY)...EXPECT A DAY TO DAY INCREASE IN STORM ACTIVITY...ESPECIALLY OVER AZ PORTION OF THE CWA. VERY MOIST AIR MASS CURRENTLY EXISTS OVER NORTHWEST MEXICO. SYNOPTIC PATTERN...WITH RATHER STRONG TROUGH OF LOW PRESSURE MOVING EAST ACROSS SOUTH-CENTRAL CANADA WHILE A TROPICAL DISTURBANCE (NOW TS JOHN) MOVES WEST JUST OFF THE SOUTHERN END OF BAJA CALIFORNIA...CERTAINLY SUPPORTS A MOISTURE INCREASE OVER OUR AREA...AND THE GFS/ECMWF/NAM CERTAINLY AGREE THE ATMOSPHERE WILL MOISTEN SIGNIFICANTLY DURING THE NEXT 36 HRS. WITH ATMOSPHERIC MOISTENING CONTINUING ON TUESDAY (ANOMALOUSLY HIGH PRECIPITABLE WATER NEAR 2" BY THEN) AND MORE DIFLUENT UPPER LEVEL FLOW OVER SOUTHEAST AZ BY TUESDAY AFTN...PRECIP CHANCE WILL BE A BIT GREATER TUESDAY EVENING...ESPECIALLY OVER SOUTH-CENTRAL AZ. VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE REMAINS IN PLACE ON WEDNESDAY...AND PRECIP CHANCES WILL BE ENHANCED AS A WEAK WEATHER DISTURBANCE MOVES WEST ACROSS SONORA. WITH SUCH HIGH ATMOSPHERIC MOISTURE CONTENT...DECENT CAPE...AND WEAK STEERING FLOW...LOCALLY HEAVY RAINFALL CAN BE EXPECTED...THOUGH STRONG/DAMAGING WINDS WILL ALSO BE POSSIBLE. IN THE EXTENDED PERIOD(THURSDAY-SUNDAY)...NUMERICAL MODELS INDICATE ATMOSPHERE WILL REMAIN ANOMALOUSLY MOIST AND MODERATELY UNSTABLE WHILE WEAK WEATHER DISTURBANCE CONTINUE TO AFFECT THE DESERT SOUTHWEST. WENT WITH SLIGHT CHANCE POPS DURING THE LATE AFTN/EVENING HOURS FOR SOUTH-CENTRAL AZ EACH DAY...BUT WOULD NOT BE SURPRISED IF PRECIP CHANCES WILL ACTUALLY BE SOMEWHAT HIGHER THAN CURRENTLY PORTRAYED. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... LACK OF STORM ACTIVITY OVER THE CENTRAL DESERTS SUGGESTS A CAP IS HINDERING DEVELOPMENT AND THUS IT WILL BE DIFFICULT FOR OUTFLOWS TO AFFECT THE PHOENIX AREA THIS EVENING LET ALONE HAVE TSTMS DIRECTLY HIT THE TAF SITES...THOUGH NOT IMPOSSIBLE. THERE IS AN OUTSIDE POSSIBILITY OF STORMS FROM LA PAZ GENERATING NEW STORMS OVER MARICOPA COUNTY BUT TOO LOW TO REFLECT IN THE TAFS. OTHERWISE EXPECT WEST WINDS THROUGH THE EVENING BEFORE SLOWLY BECOMING DOWNVALLEY LATE TONIGHT. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... STORMS OVER LA PAZ COUNTY WILL HAVE A GOOD CHANCE OF PRODUCING OUTFLOW THAT REACHES KBLH BY 01Z AND PRODUCES NEW STORMS WITHIN THE VICINITY OF THE AIRFIELD. HAVE HELD OFF INSERTING TEMPO TSRA FOR NOW BUT THIS WILL NEED TO BE WATCHED CLOSELY. KIPL WILL BE LESS LIKELY TO BE AFFECTED BY STORMS AS INDICATED BY DISSIPATION OF STORMS OVER NORTHERN BAJA. OTHERWISE...EXPECT SOUTH AND SOUTHEAST WINDS TO CONTINUE. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... SIGNIFICANT MONSOON MOISTURE WILL COVER THE REGION. A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE MAINLY OVER SOUTH CENTRAL ARIZONA...PARTICULARLY MOUNTAINS. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 20 TO 25 PERCENT...EXCEPT 15 TO 20 PERCENT IN IN SOUTHEAST CALIFORNIA. RELATIVELY LIGHT WINDS ARE EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH PREVIOUS DISCUSSION...DG AVIATION...AJ FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Sep 3, 5:12 AM MST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 512 AM MST MON SEP 3 2012 AZZ021>024-026>028-041300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 512 AM MST MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. EXPECT A SLIGHT CHANCE FOR A THUNDERSTORM LATE THIS AFTERNOON AND THIS EVENING...MAINLY OVER THE HIGHER TERRAIN. PRIMARY HAZARDS INCLUDE BRIEF HEAVY RAIN...STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. LOCALIZED DENSE BLOWING DUST WILL BE POSSIBLE OVER PORTIONS OF THE LOWER DESERT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LATE AFTERNOON AND EVENING THUNDERSTORM WILL BE A GOOD BET TUESDAY THROUGH THURSDAY...WITH STORM CHANCES LINGERING INTO THE UPCOMING WEEKEND. THE MOIST NATURE OF THE AIR MASS WILL HEIGHTEN THE FLASH FLOOD POTENTIAL WITH ANY SLOW MOVING STORM. OTHER HAZARDS INCLUDE STRONG GUSTY WINDS...DENSE BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ020-025-CAZ030>033-041300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 512 AM MST MON SEP 3 2012 /512 AM PDT MON SEP 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. EXPECT A SLIGHT CHANCE FOR AN AFTERNOON OR EVENING THUNDERSTORM. BRIEF HEAVY RAIN...STRONG GUSTY WINDS...AREAS OF BLOWING SAND OR DUST... AND FREQUENT CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THE MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE AT LEAST A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS TUESDAY THROUGH THURSDAY. THE MOIST NATURE OF THE AIR MASS WILL HEIGHTEN THE FLASH FLOOD POTENTIAL WITH ANY SLOW MOVING STORM. OTHER POSSIBLE HAZARDS INCLUDE CLOUD TO GROUND LIGHTNING... STRONG GUSTY WINDS...AND LOCALIZED BLOWING SAND OR DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 3, 2:57 PM MST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 257 PM MST MON SEP 3 2012 AZZ021-032245- LA PAZ AZ- 257 PM MST MON SEP 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 345 PM MST AT 248 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF BRENDA. THIS STORM WAS MOVING SLOWLY TO THE NORTH AROUND 5 MILES PER HOUR. STORM DEVELOPMENT WILL CONTINUE TO INCREASE IN COVERAGE AND POSSIBLY INTENSITY AS WELL THROUGH THE AFTERNOON ACROSS THE REGION. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... INTERSTATE 10 AND U.S. 60 EAST OF QUARTZSITE BRENDA LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3377 11410 3376 11383 3354 11387 3356 11405 TIME...MOT...LOC 2154Z 172DEG 2KT 3359 11395 NOLTE
Special weather statement, Sep 3, 4:04 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 404 PM MST MON SEP 3 2012 AZZ021-032345- LA PAZ AZ- 404 PM MST MON SEP 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 445 PM MST AT 400 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BOUSE...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH AND PERIODS OF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THE COMMUNITY OF BOUSE... STATE ROUTE 72... RURAL NORTH CENTRAL LA PAZ COUNTY... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3411 11396 3403 11373 3386 11394 3392 11404 TIME...MOT...LOC 2304Z 208DEG 5KT 3395 11396 NOLTE
Local storm report, Sep 3, 5:17 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
517 PM MST MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD 3 SE BOUSE 33.89N 113.96W
09/03/2012 LA PAZ AZ LAW ENFORCEMENT
HIGHWAY 72 CLOSED DUE TO FLOWING WATER AT MILE POST 29
&&
EVENT NUMBER PSR1200302
LEINSLocal storm report, Sep 3, 5:20 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
520 PM MST MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD 5 NE DESERT CENTER 33.77N 115.34W
09/03/2012 RIVERSIDE CA DEPT OF HIGHWAYS
CHP REPORTS ROADWAY FLOODING PROMPTING CLOSURE OF SR
177 NE OF DESERT CENTER.
&&
EVENT NUMBER PSR1200303
NOLTEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:09 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 3 hr |
| Sep 3, 6:20 PM MST | Special Weather Statement | PSR | 55 min | |
| Sep 4, 1:37 AM MST | Special Weather Statement | PSR | Pinal | 38 min |
| Sep 4, 1:59 AM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
| Sep 4, 1:40 PM MST | Special Weather Statement | PSR | 50 min | |
| Sep 4, 2:31 PM MST | Special Weather Statement | PSR | 59 min | |
| Sep 4, 2:39 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 66 min |
| Sep 4, 3:12 PM MST | Special Weather Statement | PSR | 48 min | |
| Sep 4, 3:19 PM MST | Flash Flood Warning | PSR | Gila | 101 min |
| Sep 4, 3:28 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Sep 4, 3:49 PM MST | Special Weather Statement | PSR | Gila | 26 min |
| Sep 4, 4:17 PM MST | Severe Thunderstorm Warning | PSR | Gila | 43 min |
| Sep 4, 4:25 PM MST | Flash Flood Warning | PSR | Gila | 2 hr |
| Sep 4, 4:48 PM MST | Special Weather Statement | PSR | 57 min |
Nearby
Flash Flood Warnings in Arizona, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.